MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7309
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418); Confusion/ Disorientation (2553)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer did not wash his hands prior to testing.As per the contour next link 2.4 blood glucose monitoring system user guide, "wash hands and dry well before handling to keep the meter and test strips free of water, oils and other contaminants." the precautions section mentions "follow all instructions for use and care exactly as described to help avoid inaccurate results." the patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that he obtained a blood glucose reading of 118 mg/dl at 1:00 p.M.On the contour next link 2.4 meter.The customer did not eat anything all day and did not take insulin.The customer went to sleep and started experiencing symptoms of hypoglycemia, so the customer's brother called the paramedics.When the paramedics arrived, the customer was unconscious and unresponsive.The paramedics performed testing with their glucose monitoring system and obtained a reading below 50 mg/dl.The paramedics brought the customer back to consciousness.The treatment provided by the paramedics to bring the customer back to consciousness was not provided.Another testing was performed with the contour next link 2.4 meter, and a reading of 214 mg/dl at 1:46 p.M.Was obtained, while the reading with the paramedic's glucose monitoring system was above 50 mg/dl.The customer was still feeling disoriented, sweaty, and confused.The paramedics gave him juice and peanut butter jelly after which he recovered well.The customer was advised to return the device for evaluation.Replacement meter and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next link 2.4 meter for evaluation.The customer also returned the suspected contour next test strips from lot # 8kpeg12c.However, the returned test strips expired in oct-2020.Therefore, the returned meter was tested with the in-house contour next test strips from lot # 9kpeg02b using a blood sample, which gave a satisfactory performance.Additionally, the device history record was reviewed for the suspected contour next link 2.4 meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key10869361
Report Number1810909-2020-00616
Device Sequence Number16794723
Product Code NBW
UDI-Device Identifier10301937309509
UDI-Public10301937309509
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/31/2020
Device Model Number7309
Device Catalogue Number7309
Device Lot Number8KPEG12C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR